Approximate solutions for nonlinear oscillation of a mass attached to a stretched elastic wire

Research output: Contribution to journalArticlepeer-review

24 Citations (Scopus)

Abstract

In this paper, the approximate solutions of the mathematical model of a mass attached to a stretched elastic wire are presented. At the beginning of the study, the equation of motion is derived in a detailed way. He's maxmin approach, He's frequencyamplitude method and the parameter-expansion method are implemented to solve the established model. The numerical results are further compared with the approximate analytical solutions for both a small and large amplitude of oscillations, and a very good agreement is observed. The relative errors are computed to illustrate the strength of agreement between the numerical and approximate analytical results.

Original languageEnglish
Pages (from-to)578-585
Number of pages8
JournalComputers and Mathematics with Applications
Volume61
Issue number3
DOIs
Publication statusPublished - Feb 2011

Keywords

  • He's frequencyamplitude method
  • He's maxmin approach
  • Nonlinear oscillator
  • Parameter-expansion method

Fingerprint

Dive into the research topics of 'Approximate solutions for nonlinear oscillation of a mass attached to a stretched elastic wire'. Together they form a unique fingerprint.

Cite this